joanne319 22/03/17
Last reply 11 months ago
Medications

Is anyone on gabapetin? My doctor increased my dosage and it scares me. I had a flare up last week and was in so much pain. My legs are burning.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


red-suzuki
11 months ago

Hiya @joanne319….have been on gabapentin from my DX in 2011….stared on one the evening, then 2 in the evening, sawMS nurse last year and went to one in the morning, one at lunch time & the two at night….they only give me moderate relief now, though if I miss one, boy do I pay for it….Got MS Nurse Appt. in 2 weeks time, so am going to mention changes to something else?….it only really relieves muscles some etc, think you need other treatment for increase in flare ups…I think there are others here who can tell you more concisely than me….Hold on and once your body (mine did), gets used to the extra dose….it does easy some….hope you get some relief soon. Sorry Not really any use to you problems


stumbler
11 months ago

@joanne319 , relief from pain from sensory symptoms is very much a question of finding the right medication and then finding the right dosage.

Gabapentin can safely be used up to extraordinarily high doses, so there’s no need to worry on that front.


doubleo7hud
11 months ago

I’m on the old gabba too just dipping toe int wata with em tho for now I too notice difference if I miss one tho even at a low dose it makes the difference.


naomih
11 months ago

I keep upping my dosage, I’m taking 5 x 30mg per day. Thinking of upping it! My GP keeps authorising the prescriptions and my ms nurse didn’t seem concerned when I told her!


avrilt
11 months ago

Hey @joanne319 I am on Gabapentin and have been for just over a year. I take 300mg 3x a day for buzzing tingling and shooting pains. It does really help. I think as long as you increase your dosage gradually it will be fine. It can make you sleepy at times, but I think it is a relatively safe drug.


lmhf
11 months ago

Hello!
I currently take Gabapentin too , about 700mg a day. It never totally takes away the pain, but makes it tolerable most of the time. There are days/evenings when the days distractions are gone that I notice an increase in pain…and then a sleepless night.

A sharp increase in my pain at time is due to a missed dose. I can tell the difference only a few hours after missing a pill! This is not a medication that you want to discontinue or taper on your own.

I’ve been lucky and have few side effects from Gabapentin.


andy365
11 months ago

Hi Joanne

You may have already got the reassurance you need form previous post but here one more. I am on 1200mg a day for sensory pain and burning sensation. My MS nurse told me a we can up my dose to 3200mg if required as my pain has increased. I have been on them for nearly a year and apart from worries like yours I have no ill effects. The only concern is coming off them you need a drop them really really slowly if you do have to stop talking them. They work for me but like everyone else not 100% they just take the edge off but if I am fatigued or stressed they don’t work. Hope this helps
And give them a try but there are plenty of alternatives if not.

Andy

Post Comment

You must be logged in to reply to this topic.